×

Homotopy operations and the obstructions to being an \(H\)-space. (English) Zbl 0851.55014

Summary: We describe an obstruction theory for a given topological space \(\mathbf X\) to be an \(H\)-space, in terms of higher homotopy operations, and show how this theory can be used to calculate such operations in certain cases.

MSC:

55P45 \(H\)-spaces and duals
PDF BibTeX XML Cite
Full Text: DOI EuDML

References:

[1] [Ag] J. Aguadé, ”Decomposable free loop spaces”,Comm. Math. Helv. 39 (1987), pp. 938–955 · Zbl 0644.55008
[2] [Al1] C. Allday, ”Rational Whitehead products and a spectral sequence of Quillen”,Pacific J. Math. 46 (1973) No. 2, pp. 313–323 · Zbl 0239.55022
[3] [A12] C. Allday, ”Rational Whitehead products and a spectral sequence of Quillen, II”,Houston J. Math. 3 (1977) No. 3, pp. 301–308 · Zbl 0405.55016
[4] [AA] P.G. Andrews & M. Arkowitz, ”Sullivan’s minimal models and higher order Whitehead products”,Can. J. Math. 30 (1978) No. 5, pp. 961–982 · Zbl 0441.55012
[5] [Ar] M. Arkowitz, ”The generalized Whitehead product”,Pac. J. Math. 12 (1962) No. 1, pp. 7–23 · Zbl 0118.18404
[6] [BJS] M.G. Barratt, I.M. James, & N. Stein, ”Whitehead products and projective spaces”,J. Math. Mech. 9 (1960), pp. 813–819 · Zbl 0096.17502
[7] [Ba1] H.J. Baues, ”Höhere Whitehead-Produkte der zwei dimensionalen Sphäre”,Comm. Math. Helv. 48 (1973), pp. 116–118 · Zbl 0255.55009
[8] [Ba2] H.J. Baues, ”Identitaten für Whitehead-Produkte höherer Ordnung”,Math. Zeit. 146 (1976) No. 3, pp. 239–265 · Zbl 0313.55012
[9] [Ba3] H.J. Baues,Commutator calculus and Groups of Homotopy Classes, Lond. Math. Soc. Lec. Notes Ser.175, Cambridge U. Press, Cambridge, 1981
[10] [BG] I. Berstein & T. Ganea, ”Homotopical nilpotency”,Ill. J. Math.,5 (1961) No. 1, pp. 99–130 · Zbl 0096.17602
[11] [Bl1] D. Blanc, ”Abelian II-algebras and their projective dimension”, in M.C. Tangora, ed.,Algebraic Topology: Oaxtepec 1991 Contemp. Math.146, AMS, Providence, RI 1993
[12] [Bl2] D. Blanc, ”Derived functors of graded algebras”,J. Pure & Appl. Alg 64 (1990) No. 3, pp. 239–262 · Zbl 0783.18006
[13] [Bl3] D. Blanc, ”A Hurewicz spectral sequence for homology”,Trans. AMS 318 (1990) No. 1, pp. 335–354 · Zbl 0689.55020
[14] [Bl4] D. Blanc, ”Operations on resolutions and the reverse Adams spectral sequence”,Trans. AMS 342 (1994) No. 1, pp. 197–213 · Zbl 0803.55006
[15] [Bl5] D. Blanc, ”Higher homotopy operations and the realizability of homotopy groups”,Proc. Lond. Math. Soc. (3)70 (1995), pp. 214–140 · Zbl 0819.55005
[16] [Bl6] D. Blanc, ”Mapping spaces andM-CW complexes”, (Preprint 1995)
[17] [BS] D. Blanc & C.R. Stover, ”A generalized Grothendieck spectral sequence”, in N. Ray & G. Walker, eds.,Adams Memorial Symposium on Algebraic Topology, Vol. 1, Lond. Math. Soc. Lec. Notes Ser.175, Cambridge U. Press, Cambridge, 1992, pp. 145–161 · Zbl 0813.18006
[18] [BT] D. Blanc & R.D. Thompson, ”A suspension spectral sequence forv n -periodic homotopy groups”,Math. Z., to appear.
[19] [BV] J.M. Boardman & R.M. Vogt,Homotopy Invariant Algebraic Structures on Topological Spaces, SpringerVerlagLec. Notes Math. 347, Berlin-New York, 1973 · Zbl 0285.55012
[20] [BF] A.K. Bousfield & E.M. Friedlander ”Homotopy theory of {\(\Gamma\)}-spaces, spectra, and bisimplicial sets”, in M.G. Barratt & M.E. Mahowald, eds.,Geometric Applications of Homotopy Theory, II, Springer-VerlagLec. Notes Math. 658, Berlin-New York, 1978, pp. 80–130 · Zbl 0405.55021
[21] [BK] A.K. Bousfield & D.M. Kan,Homotopy limits, Completions, and Localizations, Springer-VerlagLec. Notes Math. 304, Berlin-New York, 1972 · Zbl 0259.55004
[22] [C] A.H. Copeland Jr., ”OnH-spaces with two non-trivial homotopy groups”,Proc. AMS 8 (1957), pp. 184–191 · Zbl 0079.39102
[23] [CP] J.-M. Cordier & T. Porter, ”Vogt’s theorem on categories of homotopy coherent diagrams”,Math. Proc. Camb. Phil. Soc. 100 (1986), pp. 65–90 · Zbl 0603.55017
[24] [DK] W.G. Dwyer & D.M. Kan, ”Homology and cohomology of II-algebras”,Trans. AMS 342 (1994) No. 1, pp. 257–273 · Zbl 0812.55009
[25] [DKS] W.G. Dwyer, D.M. Kan, & J.H. Smith, ”Homotopy commutative diagrams and their realizations”,J. Pure Appl. Alg. 57 (1989) No. 1, pp. 5–24 · Zbl 0678.55007
[26] [G] B. Gray,Homotopy Theory: An Introduction to Algebraic Topology, Pure & Appl. Math., Academic Press, New York-San Francisco-London, 1975 · Zbl 0322.55001
[27] [Ha1] K.A. Hardie, ”On a construction of E.C. Zeeman”,J. Lond. Math. Soc. 35 (1960), pp. 452–464 · Zbl 0096.37505
[28] [Ha2] K.A. Hardie, ”Derived homotopy constructions”,J. Lond. Math. Soc. 35 (1960), pp. 465–480 · Zbl 0096.37505
[29] [Hi1] P.J. Hilton, ”On the homotopy groups of the union of spaces”,Comm. Math. Helv. 29 (1955), pp. 59–92 · Zbl 0064.17203
[30] [Hi2] P.J. Hilton, ”On the homotopy groups of the union of spheres”,J. Lond. Math. Soc. 30 (1955), pp. 154–172 · Zbl 0064.17301
[31] [IKM] N. Iwase, A. Kono, & M. Mimura, ”Generalized Whitehead spaces with few cells”,Pub. RIMS Kyoto U. 28 (1992) No. 4, pp. 615–652 · Zbl 0824.55004
[32] [M] J.P. May,Simplicial Objects in Algebraic Topology, U. Chicago Press, Chicago-London, 1967
[33] [N] J.A. Neisendorfer, ”Primary homotopy theory”,Mem. AMS 25 (No. 232), AMS, Providence, RI, 1980 · Zbl 0446.55002
[34] [P1] G.J. Porter, ”Higher order Whitehead products”,Topology 3 (1965), pp. 123–165 · Zbl 0149.20204
[35] [P2] G.J. Porter, ”Spaces with vanishing Whitehead products”,Quart. J. Math., Ox. Ser. 2 16 (1965), pp. 77–84 · Zbl 0151.31601
[36] [P3] G.J. Porter, ”Higher order Whitehead products and Postnikov systems”,Illinois J. Math. 11 (1967), pp. 414–416 · Zbl 0149.20301
[37] [Q1] D.G. Quillen,Homotopical Algebra, Springer-VerlagLec. Notes Math. 20, Berlin-New York, 1963
[38] [Q2] D.G. Quillen, ”Spectral sequences of a double semi-simplicial group”,Topology 5 (1966), pp. 155–156 · Zbl 0148.43105
[39] [Q3] D.G. Quillen, ”Rational homotopy theory”,Ann. Math. 90 (1969) No. 2, pp. 205–295 · Zbl 0191.53702
[40] [R] V.S. Retakh, ”Massey operations in Lie superalgebras and differentials of the Quillen spectral sequence”,Funk. Ann. i Pril.,12 (1978) No. 4, pp. 91–92. Tr. inFunct. Anal. & Appl. 12 (1978) No. 4, pp. 319–321
[41] [Se] G.B. Segal, ”Classifying spaces and spectral sequences”,Pub. Math. Inst. Hautes Et. Sci. 34 (1968), pp. 105–112 · Zbl 0199.26404
[42] [Sp] E.H. Spanier, ”Secondary operations on mappings and cohomology”,Ann. Math. 75 (1962) No. 2, pp. 260–282 · Zbl 0105.17003
[43] [SW] E.H. Spanier & J.H.C. Whitehead, ”On fibre spaces in which the fibre is contractible”,Comm. Math. Helv. 29 (1955), pp. 1–8 · Zbl 0064.41601
[44] [St1] J.D. Stasheff, ”On extensions ofH-spaces”,Trans. AMS 105 (1962), pp. 126–135 · Zbl 0114.39401
[45] [St2] J.D. Stasheff,H-spaces from a Homotopy Point of View, Springer-VerlagLec. Notes Math. 161, Berlin-New York, 1970 · Zbl 0205.27701
[46] [Stv1] C.R. Stover, ”A Van Kampen spectral sequence for higher homotopy groups”,Topology 29 (1990) No. 1, pp. 9–26 · Zbl 0696.55017
[47] [Stv2] C.R. Stover, (private communication)
[48] [Su1] M. Sugawara, ”On a condition that a space in anH-space”,Math. J. Okayama U. 6 (1957) pp. 109–129 · Zbl 0077.16702
[49] [Su2] M. Sugawara, ”Note onH-spaces”,Proc. Acad. Jap 36 (1960), pp. 598–600 · Zbl 0099.17903
[50] [W] G.W. Whitehead,Elements of Homotopy Theory, Springer-VerlagGrad. Texts Math. 61, Berlin-New York, 1971 · Zbl 0247.76039
[51] [W1] G.W. Whitehead, ”Note on a theorem of Sugawara”,Bol. Soc. Mat. Mex. (2)4 (1959), pp. 33–41 · Zbl 0103.16101
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.